Alert archive / Alabama / Red Flag Warnings in 2010

Red Flag Warning 3, NWS Mobile, AL

January 3, 201010 counties in Alabama

NWS Mobile, AL issued this red flag warning at Jan 3, 2010, 2:30 PM CST for 10 counties in Alabama. It took effect at Jan 4, 2010, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2010, 2:30 PM CST (20:30 UTC)
In effect from
Jan 4, 2010, 10:00 AM CST
Expired
Jan 4, 2010, 6:00 PM CST
In force
8 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL

The radar

The Mobile radar (KMOB), 138 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2010-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2010-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -147 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1910 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-147 m²/s²
0-3 km storm-relative helicity
-66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

582 
WWUS84 KMOB 032030
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
230 PM CST SUN JAN 3 2010

...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR SOUTHERN ALABAMA
AND THE NORTHWEST FLORIDA PANHANDLE DUE TO LONG DURATION OF RELATIVE
HUMIDITY LESS THAN 25 PERCENT...

...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR PARTS OF SOUTH
CENTRAL AND SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE
DUE TO LONG DURATION OF LOW RELATIVE HUMIDITY EXCEEDING LOCAL
CRITERIA...

.COLD AIR WITH LOWERING DEWPOINTS WILL CONTINUE TO DOMINATE THE
NORTH CENTRAL GULF COAST THROUGH EARLY THIS WEEK. RELATIVE HUMIDITY
WILL DROP TO BELOW 25 PERCENT FOR SEVERAL HOURS THIS AFTERNOON WITH
DEWPOINTS POSSIBLY REACHING SINGLE DIGITS. MONDAY AFTERNOON ALSO
SHOWS A RISK OF HUMIDITY FALLING BELOW 25 PERCENT FOR FOUR
CONSECUTIVE HOURS.

ALZ053>060-FLZ001>006-041230-
/O.UPG.KMOB.FW.A.0003.100104T1600Z-100105T0000Z/
/O.NEW.KMOB.FW.W.0003.100104T1600Z-100105T0000Z/
/O.NEW.KMOB.FW.A.0004.100105T1700Z-100106T0000Z/
/O.CON.KMOB.FW.W.0002.000000T0000Z-100104T0000Z/
CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
230 PM CST SUN JAN 3 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING  FOR SOUTHERN ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE
DUE TO LONG DURATION OF LOW RELATIVE HUMIDITY EXCEEDING LOCAL
CRITERIA...

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST MONDAY FOR
SOUTHERN ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE DUE TO LONG
DURATION OF LOW RELATIVE HUMIDITY EXCEEDING LOCAL CRITERIA...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON FOR SOUTHERN ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE
DUE TO LONG DURATION OF LOW RELATIVE HUMIDITY EXCEEDING LOCAL
CRITERIA...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING
WHICH IS IN EFFECT FOR SOUTHERN ALABAMA AND THE NORTHWEST FLORIDA
PANHANDLE FROM 10 AM TO 6 PM CST MONDAY. THIS UPGRADE CANCELS AND
SUPERCEDES THE FIRE WEATHER WATCH FOR THAT PERIOD. A NEW FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED AND IS IN EFFECT FROM TUESDAY
MORNING THROUGH TUESDAY AFTERNOON. A RED FLAG WARNING REMAINS IN
EFFECT UNTIL 6 PM CST THIS EVENING.

RELATIVE HUMIDITY 25 PERCENT OR LOWER WILL CONTINUE FOR SEVERAL MORE
HOURS THIS AFTERNOON AS DEWPOINTS FALL INTO THE LOWER TEENS AND UPPER
SINGLE DIGITS. ON MONDAY...RELATIVE HUMIDITY LESS THAN 25 PERCENT IS
AGAIN POSSIBLE. HOWEVER... THERE IS A CHANCE OF INCREASING CLOUD
COVER THICK ENOUGH TO MITIGATE TEMPERATURE RISING ENOUGH TO DRIVE THE
HUMIDITY DOWN ENOUGH TO SATISFY CRITERIA. THE NORTHWEST FLORIDA
PANHANDLE IS VERY LIKELY TO REACH ITS CRITICAL THRESHOLD OF A LONG
DURATION OF RELATIVE HUMIDITY BELOW 35 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. RELATIVE HUMIDITY WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

ALZ051-052-061>064-041230-
/O.NEW.KMOB.FW.W.0003.100104T1600Z-100105T0000Z/
/O.NEW.KMOB.FW.A.0004.100105T1700Z-100106T0000Z/
/O.CON.KMOB.FW.W.0002.000000T0000Z-100104T0000Z/
CHOCTAW-WASHINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-
230 PM CST SUN JAN 3 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING FOR SOUTHERN ALABAMA
AND THE NORTHWEST FLORIDA PANHANDLE DUE TO LONG DURATION OF 
LOW RELATIVE HUMIDITY EXCEEDING LOCAL
CRITERIA...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST MONDAY 
FOR SOUTHERN ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE DUE
TO LONG DURATION OF LOW RELATIVE HUMIDITY EXCEEDING LOCAL CRITERIA...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON FOR SOUTHERN ALABAMA AND THE NORTHWEST FLORIDA 
PANHANDLE DUE TO LONG DURATION OF LOW RELATIVE HUMIDITY EXCEEDING 
LOCAL CRITERIA...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING
WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST MONDAY FOR SOUTHERN
ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE. THIS UPGRADE CANCELS
AND SUPERCEDES THE FIRE WEATHER WATCH FOR THAT PERIOD. A NEW FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED FOR SOUTHERN ALABAMA AND THE
NORTHWEST FLORIDA PANHANDLE AND IS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 6 PM CST THIS EVENING.

RELATIVE HUMIDITY VALUES OF 25 PERCENT OR LOWER ARE EXPECTED FOR
SEVERAL HOURS THIS AFTERNOON AS DEWPOINTS FALL INTO THE LOWER TEENS
AND UPPER SINGLE DIGITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$
2 follow-up statements
809 
WWUS84 KMOB 041258
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
658 AM CST MON JAN 4 2010

...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR PORTIONS OF
SOUTHWEST ALABAMA AND ALL OF THE NORTHWEST FLORIDA PANHANDLE DUE TO
A LONG DURATION OF RELATIVE HUMIDITY LESS THAN 25 PERCENT...

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY FOR
SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE DUE TO A LONG
DURATION OF RELATIVE HUMIDITY LESS THAN 25 PERCENT...

...FIRE WEATHER WATCH NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON FOR SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA
PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE HUMIDITY EXCEEDING
LOCAL CRITERIA...

.A VERY DRY AIRMASS PERSISTS. DEWPOINTS IN THE TEENS AND SINGLE
DIGITS WILL RESULT IN A LONG DURATION OF CRITICALLY LOW DAYTIME HUMIDITIES
OVER THE NEXT FEW DAYS. FIRE DANGER WILL REMAIN HIGH.

ALZ051>053-061>064-042230-
/O.CAN.KMOB.FW.W.0003.100104T1600Z-100105T0000Z/
/O.UPG.KMOB.FW.A.0004.100105T1700Z-100106T0000Z/
/O.NEW.KMOB.FW.W.0004.100105T1700Z-100106T0000Z/
/O.NEW.KMOB.FW.A.0005.100106T1600Z-100106T2300Z/
CHOCTAW-WASHINGTON-CLARKE-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-
658 AM CST MON JAN 4 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...
...RED FLAG WARNING IS CANCELLED FOR TODAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY. THE RED
FLAG WARNING FOR TODAY HAS BEEN CANCELLED. A FIRE WEATHER WATCH HAS
ALSO BEEN ISSUED FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON.

THE LATEST FORECAST CALLS FOR LOWEST RELATIVE HUMIDITIES TO RANGE FROM
25 TO 30 PERCENT THIS AFTERNOON. THIS IS SLIGHTLY ABOVE THE COLD
SEASON CRITERIA TODAY TO MAINTAIN RED FLAG WARNINGS OVER EXTREME
SOUTHWEST ALABAMA. 

LOWEST HUMIDITIES ARE FORECAST TO FALL TO BELOW CRITICAL
LEVELS...LESS THAN 25 PERCENT...FOR SEVERAL HOURS ON TUESDAY AND
POSSIBLY AGAIN ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE RED FLAG WARNING TUESDAY MEANS THERE IS A HIGH LIKELIHOOD THAT CRITICAL
FIRE WEATHER CONDITIONS WILL OCCUR. VERY LOW RELATIVE HUMIDITY WILL CREATE
CONDITIONS SUPPORTIVE FOR WILDFIRES.

THE FIRE WEATHER WATCH WEDNESDAY MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

ALZ054>060-FLZ001>006-042230-
/O.UPG.KMOB.FW.A.0004.100105T1700Z-100106T0000Z/
/O.NEW.KMOB.FW.W.0004.100105T1700Z-100106T0000Z/
/O.NEW.KMOB.FW.A.0005.100106T1600Z-100106T2300Z/
/O.CON.KMOB.FW.W.0003.100104T1600Z-100105T0000Z/
WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
658 AM CST MON JAN 4 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY. A RED
FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON. 

LOWEST HUMIDITIES ARE FORECAST TO FALL TO BELOW CRITICAL
LEVELS...LESS THAN 25 PERCENT...FOR SEVERAL HOURS TODAY...TUESDAY AND
POSSIBLY AGAIN ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE RED FLAG WARNING TODAY AND TUESDAY MEANS THAT CRITICAL FIRE
WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. VERY
LOW RELATIVE HUMIDITY WILL CREATE CONDITIONS SUPPORTIVE FOR
WILDFIRES.

THE FIRE WEATHER WATCH WEDNESDAY MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$
757 
WWUS84 KMOB 042146
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
346 PM CST MON JAN 4 2010

...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR PORTIONS OF
SOUTHWEST ALABAMA AND ALL OF THE NORTHWEST FLORIDA PANHANDLE DUE TO
LONG DURATION OF RELATIVE HUMIDITY LESS THAN 25 PERCENT...

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY FOR
SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE DUE TO LONG
DURATION OF RELATIVE HUMIDITY LESS THAN 25 PERCENT...

...FIRE WEATHER WATCH NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON FOR SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA
PANHANDLE DUE TO LONG DURATION OF LOW RELATIVE HUMIDITY EXCEEDING
LOCAL CRITERIA...

.VERY DRY AIR WITH DEWPOINTS IN THE TEENS WILL BRING LONG DURATION
OF HUMIDITY MEETING LOCAL CRITERIA OVER THE NEXT FEW DAYS. THE RISK
OF WILDFIRE WILL BE HIGH. A RED FLAG WARNING WILL BE IN EFFECT
TUESDAY AND A FIRE WEATHER WATCH ON WEDNESDAY. FIRE DANGER WILL
REMAIN HIGH.

ALZ054>060-FLZ001>006-051400-
/O.CON.KMOB.FW.W.0003.000000T0000Z-100105T0000Z/
/O.CON.KMOB.FW.W.0004.100105T1700Z-100106T0000Z/
/O.CON.KMOB.FW.A.0005.100106T1600Z-100106T2300Z/
WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
346 PM CST MON JAN 4 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING FOR PORTIONS OF SOUTHWEST ALABAMA AND ALL OF THE NORTHWEST 
FLORIDA PANHANDLE DUE TO LONG DURATION OF RELATIVE HUMIDITY LESS 
THAN 25 PERCENT...

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY
FOR PORTIONS OF SOUTHWEST ALABAMA AND ALL OF THE NORTHWEST FLORIDA
PANHANDLE DUE TO LONG DURATION OF RELATIVE HUMIDITY LESS THAN 25
PERCENT...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON DUE TO LONG DURATION OF RELATIVE
HUMIDITY EXCEEDING LOCAL CRITERIA...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. A
RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY. A
FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON.

LOWEST HUMIDITY WILL FALL TO BELOW CRITICAL LEVELS...
LESS THAN 25 PERCENT...FOR SEVERAL HOURS TODAY...TUESDAY AND
POSSIBLY AGAIN ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE RED FLAG WARNING TODAY AND TUESDAY MEANS THAT CRITICAL FIRE
WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. VERY
LOW RELATIVE HUMIDITY WILL CREATE CONDITIONS SUPPORTIVE FOR
WILDFIRES.

THE FIRE WEATHER WATCH WEDNESDAY MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS ARE POSSIBLE. LISTEN FOR LATEST FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$

ALZ051>053-061>064-051400-
/O.CON.KMOB.FW.W.0004.100105T1700Z-100106T0000Z/
/O.CON.KMOB.FW.A.0005.100106T1600Z-100106T2300Z/
CHOCTAW-WASHINGTON-CLARKE-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-
346 PM CST MON JAN 4 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST
TUESDAY FOR PORTIONS OF SOUTHWEST ALABAMA AND ALL OF THE NORTHWEST 
FLORIDA PANHANDLE DUE TO LONG DURATION OF RELATIVE HUMIDITY LESS 
THAN 25 PERCENT...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON FOR PORTIONS OF SOUTHWEST ALABAMA AND
ALL OF THE NORTHWEST FLORIDA PANHANDLE DUE TO LONG DURATION OF
RELATIVE HUMIDITY EXCEEDING LOCAL CRITERIA...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON.

LOWEST HUMIDITY WILL FALL TO BELOW CRITICAL LEVELS...
LESS THAN 25 PERCENT...FOR SEVERAL HOURS ON TUESDAY AND POSSIBLY
AGAIN ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE RED FLAG WARNING TUESDAY MEANS THERE IS A HIGH LIKELIHOOD THAT
CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. VERY LOW RELATIVE
HUMIDITY WILL CREATE CONDITIONS SUPPORTIVE FOR WILDFIRES.

THE FIRE WEATHER WATCH WEDNESDAY MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS ARE POSSIBLE. LISTEN FOR LATEST FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Jan 3, 11:29 AM CST, 3 hours 1 minute earlier.

Area forecast discussion, Jan 3, 11:29 AM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1129 AM CST SUN JAN 3 2010

.AVIATION (18Z ISSUANCE)...VFR CONDITIONS CONTINUE FOR THE NEXT 24
HOURS.  SCATTERED BROKEN HIGH CLOUDS ARE REPLACED A MID CLOUDS ON
MONDAY. /29

&&

** PREVIOUS DISCUSSION **

.SHORT TERM...(TODAY AND TONIGHT) THE CENTRAL U.S.CONTINUES TO BE IN
THE CLUTCHES OF A MASSIVE RIDGE OF CANADIAN HIGH PRESSURE. THIS
PATTERN WILL NOT ONLY PERSIST IN THE NEAR TERM...BUT WELL BEYOND.
DAYTIME HIGHS AND NIGHTTIME LOWS WILL BE WELL BELOW THE SEASONAL
NORMAL...COMING IN SOME 10-15 DEGREES OFF THE NORMAL HIGHS AND LOWS
FOR THIS TIME OF YEAR. WILL ALSO BE QUITE DRY AS WELL. LATEST
SOUNDINGS SHOW A DEEP COLUMN OF DRY AIR AND WITH ITS
PRESENCE...LATEST BUFR FORECAST SOUNDINGS SUGGEST THAT DAILY
DEWPOINTS WILL MIX OUT WELL. THE OFFICIAL GRIDDED DEWPOINT FORECAST
CALLS FOR 7 TO 12 DEGREES THROUGH THE COURSE OF THE AFTERNOON.
CONSIDERING THIS AND DAILY HIGHS IN THE MID/UPPER 40S MOST
AREAS...LOWEST HUMIDITIES TODAY LOOK TO DIP TO NEAR 20 PERCENT. ANY
CLOUDINESS LOOKS TO BE AT HIGH LEVELS.

WITH THE DEGREE OF VERY DRY AIR IN PLACE...HIGH CLOUDS EXPECTED TO
THIN AND LIGHT NORTHERLY WINDS...OVERNIGHT LOWS LOOK TO PLUNGE WITH
YET ANOTHER HARD FREEZE IN THE WORKS FOR MUCH OF THE AREA. WITH HIGH
CONFIDENCE THAT WE WILL MEET CRITERIA...FORECASTERS HAVE UPGRADED
THE HARD FREEZE WATCH MAINLY ALONG AND NORTH OF INTERSTATE 10
TONIGHT TO A WARNING. ALONG THE IMMEDIATE COASTAL ZONES AND THE
SOUTHERN PORTIONS OF OUR SE MS ZONES...WE MAINTAIN THE WATCH. /10

(MONDAY THROUGH TUESDAY NIGHT) A SHORTWAVE DIVING SOUTHEAST OUT OF
THE LOWER MS VALLEY WILL MOVE ACROSS THE NORTHERN GULF COAST DURING
THE DAY MONDAY. THIS PIECE OF ENERGY WILL BRING A REINFORCING SHOT OF
COLD AIR TO THE AREA WITH 1000-850 MB THICKNESSES FALLING THROUGH THE
DAY TO AROUND 1280M BY 00Z TUE. IN ADDITION...MODEL GUIDANCE ALSO
SHOWS A GOOD DEAL OF 850 MB MOISTURE ASSOCIATED WITH THE SHORTWAVE SO
WE COULD SEE PERIODS OF MOSTLY CLOUDY SKIES...ESPECIALLY ACROSS
INLAND LOCATIONS. THE COMBINATION OF FALLING THICKNESSES AND
INCREASING CLOUD COVER DOES NOT BODE WELL FOR RISING TEMPS...
ESPECIALLY WHEN STARTING OUT IN THE UPPER TEENS TO LOWER 20S. MAV
GUIDANCE HAS FINALLY TRENDED DOWN ON MAX TEMPS FOR MONDAY...BUT NOW
THE CONCERN IS THAT HIGHS COULD BE EVEN COLDER. FOR NOW...WILL SHOW
NEAR 40 FAR NORTH TO MID 40S CLOSER TO THE COAST. WOULD NOT BE AT ALL
SURPRISED TO SEE TEMPS STAY IN THE 30S IN SOME NORTHERN LOCATIONS...
ESPECIALLY IF THE INCREASE IN CLOUD COVER MATERIALIZES. THE SHORTWAVE
PUSHES SOUTH AND EAST OF THE AREA BY MONDAY EVENING WITH SKIES
BECOMING CLEAR. LOW LEVEL THICKNESSES DROP INTO THE 1260S INLAND TO
THE 1270S CLOSER TO THE COAST. THIS REPRESENTS BITTERLY COLD AIR AND
WE DO NOT SEE ANYTHING TO INHIBIT LOWS DROPPING INTO THE TEENS AWAY
FROM THE COAST TO LOWER 20S IN COASTAL COMMUNITIES. A HARD FREEZE
LOOKS LIKELY FOR ALL LOCATIONS. AFTER SUCH A COLD START...HIGHS WILL
STRUGGLE TO REACH THE LOWER TO MID 40S ON TUESDAY WITH LOW LEVEL
THICKNESSES ONLY RISING TO THE 1280S. WHILE THICKNESSES DO INCREASE
TUESDAY NIGHT AS THE LONGWAVE TROUGH AXIS SHIFTS FURTHER EAST...A
PIECE OF THE ARCTIC HIGH IS FORECAST TO BREAK OFF AND BECOME CENTERED
OVER THE AREA BY WEDNESDAY MORNING. WITH DEWPOINTS IN THE SINGLE
DIGITS TO LOWER TEENS...IDEAL RADIATIONAL COOLING WILL ALLOW FOR
ANOTHER NIGHT OF MID TO UPPER TEENS INLAND TO LOWER 20S ON THE COAST.
THIS COULD VERY WELL BE NIGHT NUMBER 4 FOR HARD FREEZE CONDITIONS...
VERY IMPRESSIVE FOR THIS PART OF THE COUNTRY. 34/JFB

.LONG TERM...(WEDNESDAY THROUGH SATURDAY) A SLIGHT REBOUND IN
TEMPERATURES IS EXPECTED FOR WEDNESDAY AS THE SFC RIDGE FINALLY
BEGINS TO MOVE EAST OF THE AREA AND THE ARCTIC AIRMASS MODIFIES.
HOWEVER...HIGHS WILL STILL BE 10-15 DEGREES BELOW NORMAL. YET ANOTHER
HARD FREEZE POSSIBLE OVER SOUTH CENTRAL ALABAMA WEDNESDAY NIGHT AS
SFC RIDGING IS SLOW TO LET GO AND THIS COULD BE A NIGHT WHERE TEMPS
QUICKLY DROP BELOW WHAT GUIDANCE INDICATES. WILL SHOW LOW 20S FOR
NORTHEAST ZONES WITH UPPER 20S TO NEAR 30 FURTHER WEST.

THURSDAY STILL LOOKS VERY INTERESTING...MESSY...AND COMPLICATED. WE
ARE STILL LOOKING AT A VERY ROBUST SHORTWAVE DIVING SOUTHEAST OUT OF
WEST CENTRAL CANADA WHICH WILL AMPLIFY OVER THE MIDWEST AND LOWER MS
VALLEY BY THURSDAY. WHILE GUIDANCE CONTINUES TO INDICATE A SFC LOW OR
FRONTAL WAVE DEVELOPING OVER THE WESTERN GULF AND MOVING EAST ON
THURSDAY...THERE IS STILL MUCH UNCERTAINTY ON HOW STRONG THE LOW GETS
AND HOW FAR NORTH IT TRACKS. CONSIDERING WE WILL HAVE A LINGERING
COLD AND DRY AIRMASS OVER OUR REGION...THE LOW TRACK WILL HAVE TO BE
WATCHED CLOSELY AS THIS IS ONE OF THOSE TIMES WHERE THE POSSIBILITY
OF WINTER WEATHER HAS TO BE CONSIDERED. THE 00Z GFS IS FURTHER NORTH
AND MORE ROBUST WITH THE LOW...SUGGESTING RAIN FOR MUCH OF THE
AREA...BUT CRITICAL THICKNESSES INDICATE THE POTENTIAL FOR A WINTRY
MIX ACROSS THE FAR NORTH. THE 00Z ECMWF IS MORE SUPPRESSED AND WEAKER
WITH THE LOW AND ACTUALLY SUGGESTS SNOW WOULD BE POSSIBLE ALL THE WAY
TO THE COAST. THE 00Z GFS ENSEMBLE MEAN ACTUALLY LOOKS CLOSER TO THE
ECMWF. A MORE SUPPRESSED LOW TRACK CERTAINLY MAKES SENSE GIVEN THE
AMOUNT OF COLD AIR LOCATED OVER THE SOUTHEAST...BUT IT IS NOT A
CERTAINTY...ESPECIALLY IF THE SHORTWAVE ENERGY IS MORE AMPLIFIED AS
THE 00Z GFS INDICATES. TAKING A BLEND OF THE GUIDANCE LEADS US TO
KEEP A CHANCE OF RAIN OVER MUCH OF THE AREA THURSDAY...WITH A
RAIN/SNOW MIX ACROSS THE FAR NORTH. WE BRING THE RAIN/SNOW MIX LINE
FURTHER SOUTH THURSDAY NIGHT ON THE BACKSIDE OF THE LOW. AGAIN...MUCH
UNCERTAINTY STILL EXISTS AND CHANGES TO THE FORECAST WILL LIKELY
OCCUR AS THE NORTH AMERICAN UPPER AIR NETWORK BEGINS TO BETTER SAMPLE
THE SHORTWAVE IN QUESTION OVER THE NEXT FEW DAYS.

WHILE THERE IS UNCERTAINTY WITH THE LOW TRACK...THERE IS INCREASING
CERTAINTY REGARDING ANOTHER ARCTIC AIRMASS QUICKLY BUILDING INTO THE
GULF COAST IN THE WAKE OF THE LOW. BOTH THE GFS AND ECWMF CONTINUE TO
SHOW LOW LEVEL THICKNESSES EVEN LOWER THAN WHAT WE EXPECT TO SEE
EARLY IN THE WEEK...SUGGESTING EVEN COLDER TEMPERATURES. YOU KNOW ITS
A COLD AIRMASS WHEN THE DAY 6 AND 7 MEX GUIDANCE (WHICH IS HEAVILY
WEIGHTED TOWARD CLIMO) IS 15-20 DEGREES BELOW NORMAL. FOLLOWED SUIT
FOR FRIDAY AND SATURDAY TEMPS WITH THE CAVEAT THAT THEY COULD BE EVEN
COLDER IF THE CURRENTLY PROGGED THICKNESSES VERIFY. 34/JFB

&&

.AVIATION...(12Z ISSUANCE) VFR CONDITIONS ANTICIPATED NEXT 24 HRS.
/10

&&

.MARINE...HIGH PRESSURE RIDGE OVER THE CENTRAL U.S. WILL MAINTAIN A
LIGHT TO MODERATE OFFSHORE FLOW AS WE HEAD INTO THE FIRST FULL WEEK
OF THE NEW YEAR. THE HIGH STRENGTHENS ON MONDAY WHICH RESULTS IN AN
INCREASE IN WINDS AND A BUILD IN SEAS. DUE TO THE FETCH...SEAS WILL
BE BETTER DEVELOPED BEYOND 20 MILES. THE AXIS OF THE HIGH WILL SINK
INTO THE DEEP SOUTH AND WEAKEN BY MID WEEK...RESULTING IN A DECREASE
IN WINDS AND A SUBSIDING TREND IN SEAS. A CHANCE OF RAIN IS FORECAST
ON THURSDAY AS NEXT LOW PRESSURE SYSTEM IS PROGGED TO MOVE EASTWARD
ACROSS THE NORTHERN GULF. /10

&&

.FIRE WEATHER...AS AN ARCTIC AIRMASS CONTINUES TO FILTER INTO THE
AREA...RELATIVE HUMIDITIES ARE FORECAST TO DROP BELOW 25 PERCENT FOR
SEVERAL HOURS THIS AFTERNOON ACROSS SOUTHWEST AND SOUTH CENTRAL
ALABAMA AS WELL AS THE FLORIDA PANHANDLE. THEREFORE...A RED FLAG
WARNING IS IN EFFECT FOR ALL OF SOUTHERN ALABAMA AND THE FLORIDA
PANHANDLE. VERY COLD AND DRY AIR PERSISTS INTO MONDAY WITH THE
POTENTIAL FOR ANOTHER LONG DURATION OF RH VALUES BELOW 25 PERCENT.
THEREFORE...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR SOUTH CENTRAL
ALABAMA AND THE FL PANHANDLE. INCREASED CLOUD COVER ON MONDAY COULD
FURTHER LIMIT TEMPERATURES...WHICH WOULD MAKE REACHING CRITICAL RH
LEVELS MORE DIFFICULT OVER ALABAMA. 34/JFB

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      48  22  45  19 /  00  00  00  00
PENSACOLA   48  25  46  23 /  00  00  00  00
DESTIN      49  28  47  32 /  00  00  00  00
EVERGREEN   46  19  42  16 /  00  00  00  00
WAYNESBORO  44  20  40  17 /  00  00  00  00
CAMDEN      45  18  41  16 /  00  00  00  00
CRESTVIEW   48  17  46  16 /  00  00  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HARD FREEZE WARNING UNTIL 9 AM SUNDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...UPPER
     MOBILE...WASHINGTON...AND WILCOX.

     RED FLAG WARNING FROM NOON SUNDAY TO 6 PM SUNDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

     HARD FREEZE WARNING FROM 9 PM SUNDAY TO 9 AM MONDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...
     UPPER MOBILE...WASHINGTON...AND WILCOX.

     FIRE WEATHER WATCH FROM 10 AM MONDAY TO 6 PM MONDAY FOR THE
     FOLLOWING ZONES: BUTLER...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...MONROE...AND WILCOX.

     HARD FREEZE WATCH FROM 9 PM SUNDAY TO 9 AM MONDAY FOR THE
     FOLLOWING ZONES: LOWER BALDWIN...AND LOWER MOBILE.

FL...FIRE WEATHER WATCH FROM 10 AM MONDAY TO 6 PM MONDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     HARD FREEZE WARNING UNTIL 9 AM SUNDAY FOR THE FOLLOWING ZONES:
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     HARD FREEZE WARNING FROM 9 PM SUNDAY TO 9 AM MONDAY FOR THE
     FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
     INLAND SANTA ROSA.

     RED FLAG WARNING FROM NOON SUNDAY TO 6 PM SUNDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     HARD FREEZE WATCH FROM 9 PM SUNDAY TO 9 AM MONDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND
     COASTAL SANTA ROSA.

MS...HARD FREEZE WARNING UNTIL 9 AM SUNDAY FOR THE FOLLOWING ZONES:
     GREENE...AND WAYNE.

     HARD FREEZE WARNING FROM 9 PM SUNDAY TO 9 AM MONDAY FOR THE
     FOLLOWING ZONES: GREENE...PERRY...AND WAYNE.

     HARD FREEZE WATCH FROM 9 PM SUNDAY TO 9 AM MONDAY FOR THE
     FOLLOWING ZONES: GEORGE...AND STONE.

GM...NONE.
&&
Hazardous weather outlook, Jan 3, 5:54 AM CST, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
554 AM CST SUN JAN 3 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-041200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
554 AM CST SUN JAN 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST
MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA...

.DAY ONE...TODAY AND TONIGHT

A VERY DRY AIRMASS WILL INCREASE THE THREAT OF WILDFIRES OVER THE
REGION TODAY.

WITH THE PRESENCE OF A COLD AIRMASS...THE DEGREE OF VERY DRY AIR IN
PLACE...HIGH CLOUDS EXPECTED TO THIN...AND LIGHT NORTHERLY
WINDS...OVERNIGHT LOWS LOOK TO PLUNGE. ANOTHER HARD FREEZE IS
ANTICIPATED FOR MUCH OF THE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CRITICALLY LOW DAYTIME HUMIDITY MAINTAINS THE THREAT OF WILDFIRES
MONDAY THROUGH WEDNESDAY.

AN EXTENDED PERIOD OF COLD AIR IS UPCOMING. MORNING LOW TEMPERATURES
ARE EXPECTED TO BE WELL BELOW FREEZING OVER THE REGION THROUGH
FRIDAY. THE LATEST FORECAST SUGGESTS A HARD FREEZE IS LIKELY BOTH
TUESDAY AND WEDNESDAY MORNINGS FOR MOST OF THE AREA NORTH OF THE
IMMEDIATE COAST. OVERNIGHT LOWS DURING THIS PERIOD COULD BOTTOM OUT
INTO THE TEENS. ITS NOT OUT OF THE QUESTION THAT SEVERAL AREAS COULD
EXPERIENCE NEAR RECORD TO RECORD COLD AS WELL.

FOR THE COASTAL WATERS...A STRONG CANADIAN RIDGE OF HIGH PRESSURE
BECOMES REESTABLISHED ACROSS THE CENTRAL STATES MONDAY AND TUESDAY.
THIS HIGH BRINGS A RETURN TO STRONG NORTHERLY WINDS AND A BUILDING
TREND IN SEAS LATE MONDAY.

WITH THE EXTENDED PERIOD OF COLD...FORECASTERS ARE CONTINUING TO
WATCH CLOSELY FOR THE NEXT THREAT OF MOISTURE TO MOVE ACROSS THE
FORECAST AREA. THE DISCUSSION THEN WILL BE ASSESSING THE POTENTIAL
OF FROZEN PRECIPITATION. SOME OF THE RELIABLE EXTENDED RANGE WEATHER
MODELS CALL FOR A LOW PRESSURE SYSTEM TO MOVE EASTWARD OVER THE
NORTHERN GULF ON THURSDAY. NORTH AND NORTHWEST OF THE LOW TRACK...THE AIR
LOOKS TO REMAIN COLD ENOUGH TO SUPPORT A MIXTURE OF RAIN...SLEET AND
SNOW THURSDAY AND THURSDAY NIGHT MAINLY OVER INLAND LOCATIONS...
GENERALLY NORTH OF THE INTERSTATE 10 CORRIDOR. IF THE TRACK OF THE
LOW COMES IN A LITTLE SOUTH OF WHAT IS CURRENTLY FORECAST...SOME
WINTRY PRECIPITATION MAY MAKE IT AS FAR SOUTH AS THE IMMEDIATE
COASTAL ZONES. STAY TUNED.

THERE ARE STRONG INDICATIONS OF ANOTHER SHOT OF ARCTIC AIR ENTERING
THE AREA ON FRIDAY AND SATURDAY. THIS AIRMASS MAY BE EVEN COLDER THAN
THE ONE TO IMPACT THE AREA EARLY THIS WEEK.

STRONG NORTHERLY WINDS AND BUILDING SEAS WILL CAUSE PROBLEMS FOR
NAVIGATION OF SMALLER MARINE CRAFT LATE IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS FOR
SEVERE WEATHER WILL NOT BE REQUIRED FOR THE NEXT SEVERAL DAYS.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 4:19 AM CSTHard Freeze WarningMOB26 hr
Jan 3, 1:55 PM CSTHard Freeze WatchMOB17 hr
Jan 3, 2:30 PM CSTFire Weather WatchMOB16 hr

Nearby

Red Flag Warnings in Alabama, 2010Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.